MAUDE Adverse Event Report: CORCYM S.R.L. CARBOMEDICS REDUCED AORTIC VALVE; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. CARBOMEDICS REDUCED AORTIC VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number R5-025
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2018
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer became aware through device tracking information that (b)(6) 2018, a carbomedics reduced aortic mechanical heart valve r5-025 was implanted and then explanted intra-operatively.No allegation of device dysfunction nor patient injury has been received from the healthcare facility.No further information is available at this time.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The manufacturer is following up with the healthcare facility to retrieve additional information on the event and the device involved.A follow up report will be submitted upon receipt of new information.
 
Event or Problem Description
The manufacturer became aware through device tracking information that on 29 jan 2018, a carbomedics reduced aortic mechanical heart valve r5-025 was implanted and then explanted intra-operatively.As further reported, reason for explant was that the device didn't position well.It was confirmed that there was no device malfunction identified and no added time as a result of the event.Furthermore, the manufacturer was informed that the decision to implant a bioprosthesis was taken during the surgery and the carbomedics valve was replaced with a sutured pericardial valve from a different manufacturer (edwards lifesciences 25mm 2800tfx).Reportedly, the patient was stable throughout the surgery, which was completed without complications and a good outcome.
 
Additional Manufacturer Narrative
Since the device was not returned for analysis, the manufacturer could not perform further investigation on the explanted prosthesis.Although a direct investigation of the involved prosthesis could not be conducted, the manufacturer received confirmation that no device malfunction was experienced or observed.Additionally, there were no complaints regarding positioning difficulties potentially related to the device's usability.It should be noted that the decision to implant a bioprosthesis instead of the carbomedics mechanical valve was made intra-operatively.Therefore, it cannot be excluded that patient-specific factors evaluated during surgery may have contributed to the reported intra-operative explant.Furthermore, an analysis of production records confirmed that the involved device met all required material, visual, and performance standards at the time of manufacture and release.Based on these considerations, it can be concluded that the cause of the reported event is reasonably due to non-device-related factors.

Brand Name
CARBOMEDICS REDUCED AORTIC VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vc
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key20482308
Report Number3005687633-2024-00118
Device Sequence Number17170242
Product Code LWQ
UDI-Device Identifier08022057012791
UDI-Public(01)08022057012791(240)R5-025(17)220619
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2022
Device Model NumberR5-025
Device Catalogue NumberR5-025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexUnknown